MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 04618858190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The toxo igm reagent that was used on 03-aug-2024 was expired and its lot number was 740654.The toxo igm reagent lot number used on 07-aug-2024 was 780868.The expiration date was 31-jan-2025.The cobas e411 serial number was (b)(6).On (b)(6) 2024 the 1st calibration of lot 780868 was performed and the calibration signals were within expected ranges.On (b)(6) 2024 the qc was performed with the expired lot reagent.On (b)(6) 2024 the qc was performed and it was within the assigned ranges.The sample was received for investigation on 28-aug-2024.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's sample tested with elecsys toxo igm assay on a cobas e411 immunoassay analyzer (disk system) when copmapred to a competitor's analyzer (abbott) at another facility.Initial result: 1.60 coi and interpreted as reactive.The customer sent the sample to another laboratory to be repeated using an abbott instrument and the 1st repeat result was negative.On (b)(6) 2024 the customer repeated the sample and the 2nd repeat result was 1.68 coi and interpreted as reactive.No questionable results were reported outside the laboratory.The patient and the physician considered the negative result to be correct.
 
Additional Manufacturer Narrative
The customer alleged additional information about the patient: the patient was reportedly alleged to be medically treated based on the reactive elecsys toxo igm result and it was reportedly alleged that she showed side effects (nausea and vomiting) to the administered medication.The physical investigation of the sample showed that it was thawed but slightly cooled.During the investigation, the sample was tested using the following: elecsys toxo igm and the result was 1.84 coi and interpreted as reactive.Analysis with an interference-reducing substance: the reactivity was assessed as based on interfering antibodies (igm-class) directed against the spatial structure of the standard ruthenium label.Biorad platelia toxo igm and the result was negative.Elecsys toxo igg and the result was <0.130 iu/ml and interpreted as non-reactive.The reactivity observed for the sample with elecsys toxo igm was based on the interfering antibodies against the elecsys standard ruthenium label in the patient sample.The sample was non-reactive for elecsys toxo igg.The investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20090532
Report Number1823260-2024-02493
Device Sequence Number20732801
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)Y
Initial Reporter CountryID
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number04618858190
Device Lot Number740654, 780868
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient RaceAsian